MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 123F6P
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during testing this swan ganz catheter, the balloon did not deflate since the valve was not releasing.The issue was solved replacing the catheter.There was no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
Patient demographics unable to be obtained.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.
 
Additional Manufacturer Narrative
Added information to section d9, h6 (type of investigation) updated section h6 (component code).H6 (impact code), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of deflation issue was unable to be confirmed.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.The balloon deflated within 2 seconds without a syringe attached.The ifu indicates "passively deflate the balloon by removing the syringe from the gate valve".Balloon deflation time was within specification.Distal lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The complaint affected unit was returned for evaluation and no defect was found.Therefore, a product non-conformance or device failure associated to manufacturing or design could not be confirmed.As part of the manufacturing process the manufactured units go through a balloon inflation process.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21932687
Report Number2015691-2025-03381
Device Sequence Number8907473
Product Code DYG
UDI-Device Identifier00690103000375
UDI-Public(01)00690103000375(17)260426(11)240426(10)65623951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/26/2026
Device Model Number123F6P
Device Lot Number65623951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown